[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.159.27. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1988

Erythema Dyschromicum Perstans Following Human Immunodeficiency Virus Seroconversion in a Child With Hemophilia B

Author Affiliations

Christine Foldès Dermatology Service Yves Laurian Inserm U-143 Centre Hospitalier de Bicêtre 78 rue du Général Leclerc 94275 Le Kremlin-Bicêtre Cedex, France Françoise Lemarchand-Venencie Clinique des Maladies Cutanées et Syphilitiques Hôpital St Louis 2 Place du Dr A. Fournier 75010 Paris Cedex, France; Centre pour Hémophiles Air de Soleil BP1 78940 La Queue-les-Yvelines, France

Arch Dermatol. 1988;124(7):1013-1014. doi:10.1001/archderm.1988.01670070015007
Abstract

To the Editor.—  Since its description by Ramirez in 1957 under the name ashy dermatosis, erythema dyschromicum perstans (EDP) remains a discussed clinical entity of unknown cause.1-4 A relationship between EDP and lichen planus5 (LP) has been suggested, allowing some authors to propose the term lichen planus pigmentosus.6 We report a further case of EDP following human immunodeficiency virus (HIV) seroconversion.

Report of a Case.—  A 6-year-old boy was referred to our institution in January 1987, for the evaluation of a cutaneous pigmentary disturbance first noted in January 1984. The skin lesions were preceded by transient, nonpruritic, erythematous macules with generalized lymphadenopathies and splenomegaly. The patient suffered from hemophilia B, with an HIV seroconversion demonstrated in June 1983 by the enzyme-linked immunosorbent assay (ELISA) and confirmed by Western blotting, whereas ELISA performed on serum stored since September 1982 was negative. On examination, there was a brownish,

First Page Preview View Large
First page PDF preview
First page PDF preview
×